Alert archive / Maine / Wind Advisories in 2009
Wind Advisory 6, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Mar 12, 2009, 12:03 AM EDT for 6 counties in Maine. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2009, 12:03 AM EDT (04:03 UTC)
- Expired
- Mar 12, 2009, 7:24 AM EDT
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 4.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 120403 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1203 AM EDT THU MAR 12 2009 ...STRONG WINDS EXPECTED INTO EARLY THURSDAY... .INTENSE LOW PRESSURE OVER NORTHEASTERN CANADA WILL PRODUCE STRONG AND GUSTY WINDS INTO MID MORNING THURSDAY. MEZ001>006-010-011-015>017-029>032-121200- /O.NEW.KCAR.WI.Y.0006.090312T0403Z-090312T1200Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1203 AM EDT THU MAR 12 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. WINDS SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY, TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MIGNONE
2 follow-up statements
000 WWUS71 KCAR 120723 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 323 AM EDT THU MAR 12 2009 ...STRONG WINDS EXPECTED INTO EARLY TODAY... .INTENSE LOW PRESSURE OVER NORTHEASTERN CANADA WILL PRODUCE STRONG AND GUSTY WINDS THIS MORNING. MEZ001>006-010-011-015>017-029>032-121200- /O.CON.KCAR.WI.Y.0006.000000T0000Z-090312T1200Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 323 AM EDT THU MAR 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. WINDS SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MIGNONE
000 WWUS71 KCAR 121124 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 724 AM EDT THU MAR 12 2009 MEZ001>006-010-011-015>017-029>032-121230- /O.CAN.KCAR.WI.Y.0006.000000T0000Z-090312T1200Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 724 AM EDT THU MAR 12 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. EXPECT WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH TODAY. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:32 PM EDT, 8 hours 31 minutes earlier.
Area forecast discussion, Mar 11, 3:32 PM EDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
332 PM EDT WED MAR 11 2009
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS EVENING. STRONG HIGH
PRESSURE WILL THEN BUILD ACROSS THE AREA LATER TONIGHT AND THURSDAY.
THE HIGH WILL SLIDE SOUTH OF THE AREA THURSDAY NIGHT INTO FRIDAY.
A WEAK TROUGH OF LOW PRESSURE WILL TRACK NORTH OF THE STATE ON
SATURDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
UPPER FRONT CROSSED THE STATE THIS AFTERNOON CUTTING OFF STEADY
PRECIPITATION AT THAT TIME. COLD FRONT OVER EASTERN QUEBEC WILL
CROSS THE STATE THIS EVENING WITH LIGHT PRECIPITATION OCCURRING
UNTIL FRONTAL PASSAGE. ARCTIC BOUNDARY WILL FOLLOW THE COLD FRONT
AFTER MIDNIGHT TONIGHT WITH TEMPERATURES QUICKLY DROPPING AT THAT
TIME. HIGH PRESSURE WILL BUILD ACROSS THE STATE THURSDAY UNDER A
BRISK WEST WIND. WITH COLD AIR ADVECTION ALL DAY, TEMPERATURES
WILL REMAIN WELL BELOW NORMAL ACROSS THE REGION THURSDAY.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
A VERY COLD AND DRY AIRMASS WILL BE OVER THE AREA THURSDAY NIGHT
AS HIGH PRESSURE PUSHES IN FROM THE WEST. TEMPS WILL LIKELY BE IN
THE SINGLE DIGITS BELOW ZERO ACROSS THE NORTH WITH A GRADIENT
MAINTAINING A BREEZE. IF THE AIR DECOUPLES AND GOES CALM AT THE
SURFACE TEMPS COULD DROP BELOW MINUS 10 IN SOME NORTHWESTERN
VALLEYS. FRIDAY WILL REMAIN VERY COLD AND BREEZY AS THE HIGH SLIDES
SOUTH OF THE AREA. DOWNEAST SPOTS WILL BE MAINLY SUNNY BUT CLOUDS
WILL INCREASE ACROSS THE NORTH AS A WEAK TROUGH OF LOW PRESSURE
SLIDES IN. THE TROUGH...WHICH IS A SECONDARY REINFORCING COLD
FRONT SUPPORTED BY AN UPPER LEVEL TROUGH MOVING INTO LABRADOR...
WILL SLIDE DOWN INTO THE AREA SATURDAY BRINGING CLOUDS AND POSSIBLY
SOME SNOW SHOWERS...MAINLY TO NORTHERN AREAS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A REINFORCING COLD FRONT WILL PUSH SOUTH ACROSS THE AREA SATURDAY
INTO SATURDAY EVENING POSSIBLY BRINGING SOME SNOW SHOWERS...MAINLY
TO NORTHWESTERN AREAS. ANOTHER SURGE OF UNSEASONABLY COLD ARCTIC
AIR WILL COME IN ON GUSTY NORTHWEST WINDS SUNDAY INTO SUNDAY
NIGHT. MONDAY WILL REMAIN BREEZY WITH A BIT OF MODERATION THEN
HIGH PRESSURE SHOULD CREST OVER THE REGION TUESDAY BRINGING LIGHT
WINDS AND A MILDER AFTERNOON. A TROUGH DIGGING INTO THE AREA
WEDNESDAY MAY THEN BRING A PERIOD OF SNOW OR MIXED PRECIPITATION.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
IFR CONDITIONS WILL SLOWLY IMPROVE FROM SOUTH TO NORTH THIS
EVENING TO VFR AFTER MIDNIGHT. VFR CONDITIONS AND EXPECTED
THURSDAY NIGHT AND FRIDAY. CONDITIONS MAY LOWER TO MVFR ACROSS THE
NORTH FRIDAY NIGHT AND SATURDAY AS A WEAK TROUGH MOVES DOWN. VFR
CONDITIONS SHOULD CONTINUE DOWNEAST THROUGH SATURDAY. SATURDAY
NIGHT INTO SUNDAY SHOULD BRING VFR CONDITIONS BUT POTENTIAL CHOPPY
AIR IN GUSTY WINDS AND COLD ADVECTION.
&&
.MARINE...
GALE FORCE WINDS OVER THE OUTER WATERS WILL CONTINUE UNTIL FRONTAL
PASSAGE LATER THIS EVENING. SCA CONDITIONS AFTER MIDNIGHT THROUGH
THURSDAY AS STRONG HIGH PRESSURE BUILDS ACROSS THE WATERS. AN SCA
WILL LIKELY BE NEEDED THURSDAY NIGHT AND AGAIN FRIDAY NIGHT INTO
SATURDAY IN STRONG WEST TO SOUTHWEST WINDS. GUSTY WINDS MAY
REQUIRE SCAS THROUGH THE WEEKEND TOO.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ052.
GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ050-051.
&&
NEAR TERM...FOSTER
SHORT TERM...BLOOMER
LONG TERM...BLOOMER
AVIATION...FOSTER
MARINE...FOSTER/BLOOMERHazardous weather outlook, Mar 11, 10:44 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1044 PM EDT WED MAR 11 2009 MEZ001>006-010-011-015>017-029>032-130245- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1044 PM EDT WED MAR 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. A PERIOD OF STRONG WEST WINDS WILL BRIEFLY ACCOMPANY A SECONDARY ARCTIC COLD FRONTAL PASSAGE OVERNIGHT...ESPECIALLY ACROSS NORTHERN AND WESTERN PORTIONS OF THE REGION. STRONGEST WIND GUSTS SHOULD SUBSIDE SOMEWHAT WITHIN AN HOUR OR SO AFTER THE FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050-051-130245- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 1044 PM EDT WED MAR 11 2009 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ052-130245- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1044 PM EDT WED MAR 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VJN
In the hours before
Special weather statement, Mar 11, 10:35 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1035 PM EDT WED MAR 11 2009 MEZ001>006-010-120600- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 1035 PM EDT WED MAR 11 2009 ...STRONG GUSTY WINDS WILL ACCOMPANY A COLD FRONTAL PASSAGE ACROSS NORTHERN MAINE OVERNIGHT... EXPECT WINDS TO SHIFT TO THE WEST AND BRIEFLY INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH IMMEDIATELY BEHIND A SECONDARY...ARCTIC COLD FRONT...CROSSING NORTHWEST TO SOUTHEAST ACROSS NORTHERN MAINE OVERNIGHT. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SHOULD BE ALERT FOR CROSS WINDS PARTICULARLY ON NORTH...SOUTH ROADWAYS DURING THE NEXT FEW HOURS. WIND GUSTS SHOULD DIMINISH TO 35 MPH WITHIN AN HOUR AFTER THE FRONTAL PASSAGE. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:32 AM EDT | Small Craft Advisory | CAR | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.